MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; NDL 18GX3.5 QUINCKE

Medline Industries, LP MEDLINE; NDL 18GX3.5 QUINCKE
Catalog Number PAIN8021
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "well we have quite a few 18g spinal needles, all the same lot number, that the stylets are hard to remove or will not come out.".
 
Additional Manufacturer Narrative
The customer reported that the stylets are hard to remove or will not come out, and the facility reported the product was being used to perform an epidural steroid injection when the surgeon had a very difficult time pulling the inner stylet out to be able to inject the radiopaque dye.A sample was received, and the customer provided 15ea for evaluation; the stylet was withdrawn from and then reinserted into the needle to check for any resistance, such as skipping or the need for excessive force.Based on the complaint details, sample evaluation, and investigation, the complaint is confirmed, with 5 samples found to be excessively difficult to withdraw and insert the stylet.The root cause for the reported issue has been determined to be due to reduced clearance between the outer and inner needles, resulting from dimensional tolerances and rough inner needle surfaces; the division will monitor this issue for trending purposes.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
NDL 18GX3.5 QUINCKE
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
vamshi pinnamshetty
three lakes drive
northfield, IL 60093--275
MDR Report Key50803767
Report Number1417592-2026-43532
Device Sequence Number16088083
Product Code BSP
UDI-Device Identifier10884389848234
UDI-Public10884389848234
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K110194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberPAIN8021
Device Lot Number25D140
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/06/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown